Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 126, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 20, 2000, 2:49 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2000, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 20, 2000, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hancock County, MS, Harrison County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 201949 SVRNEW MSC045-047-202030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 249 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 330 PM CDT * AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DIAMONDHEAD...OR ABOUT 4 MILES NORTHEAST OF DIAMONDHEAD...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES NORTH OF DIAMONDHEAD AT 255 PM CDT OVER KILN AT 320 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3037 8925 3053 8926 3050 8957 3034 8955
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:30 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 20, 1:30 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT THU JUL 20 2000 MODELS SIMILAR BUT AVN DOES WORST JOB ON MOISTURE/QPF FIELD ASSOCIATED WITH VORT MAX OVER ARKANSAS. ALSO AVN IS TOO FAR NORTH. SATELLITE SHOWS DECENT MCS ASSOCIATED WITH THIS SYSTEM WITH OUTFLOW BOUNDARY TRAVELING AT CLOSE TO 45KT TOWARDS NORTH LOUISIANA. 12Z UPPER AIR ANALYSES SHOW LIMITED MOSTUEE OVER MOST OF STATE EXCEPT FOR SOUTHEAST WHERE 1.6 IN PRECIPITABLE MOISTURE SHOWS UP ON RAOB. NO SIGNIFICANT SHORT WAVES IN THE AREA TO DAY SO WILL GO ONLY WITH ISOLATED CONVECTION AT MAX HEATING THIS AFTERNOON/EARLY EVENING. WILL SIDE WITH ETA MODEL. NGM AGAIN GOES OVERBOARD WITH QPF. ETA AND NGM BRING SHORT WAVE SOUTHEAST OVER MISSISSIPPI FRIDAY NOO WITH NGM A TAD FURTHER SOUTH. CONVECTION IN NORTH MS COULD SETUP OUTFLOW BOUNDARIES THAT WOULD AFFECT SOUTHERN MS AND SOUTHEASTERN LOUISIANA FRI AFTERNOON/EVENING. SHORT WAVE AND ASSSOCIATED SURFACE FRONT PROGGED TO DROP SOUTH TO SOUTHER LA AND MS SAT AND GO QUASI STATIONARY OVER EXTREME SOUTH LA SUN THROUGH TUE. RAINFALL AND COOLER AIRMASS BEHIND SURFACE FRONT SHOULD GIVE AREA A RESPITE TO THE EXCESSIVE HEAT FOR THIS WEEKEND. WITH MINIMUM TEMPERATURES HOVERING ABOVE 80 UNTIL EARLY MORNING...WILL KEEP HEAT ADVISORY UP FOR TONIGHT AND INTO FRIDAY. DO NOT EXPECT IT WILL BE REQUIRED AFTER FRIDAY. PRELIMINARY NUMBERS FOLLOW: MCB 75/97/72/94 1225 BTR 77/95/77/93 0225 MSY 78/97/78/94 1324 GPT 77/96/77/95 0324 .NEW...NONE. LA...HEAT ADVZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN. MS...NONE.
In the hours before
Special weather statement, Jul 20, 9:30 AM CDT, 5 hours 19 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CDT THU JUL 20 2000 LITTLE CHANGE IS FORECAST FROM THE PREVIOUS TWO DAYS. HOT DAYTIME TEMPERATURES ALONG WITH HIGH HUMIDITIES AND AN UNSTABLE AIMASS WILL RESULT IN THE DEVELOPMENT OF WIDELY SCATTERED AFTERNOON THUNDERSTORMS. THUNDERSTORMS CAN BE EXPECTED TO FORM OVER SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI AFTER 2 PM THIS AFTERNOON. A FEW THUNDERSTORMS MAY BE STRONG AND CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:42 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 48 min |
| Jul 20, 5:59 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 31 min |
| Jul 20, 6:50 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.